Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Apr 24, 2015, 6:48 AM CDT for Bexar County, Texas. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2015, 6:48 AM CDT (11:48 UTC)
- Expired
- Apr 24, 2015, 1:48 PM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 52 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Olmos Creek at Dresden Drive (SIOT2).
- Action stage
- 9 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08177700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
080
WGUS44 KEWX 241148
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
648 AM CDT FRI APR 24 2015
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Olmos Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-241848-
/O.NEW.KEWX.FL.W.0005.150424T1148Z-150424T1848Z/
/SIOT2.1.ER.150424T1131Z.150424T1200Z.150424T1248Z.NO/
648 AM CDT FRI APR 24 2015
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Olmos Creek At Dresden Drive Near San Antonio.
* until this afternoon...or until the warning is cancelled.
* At 6:15 AM Friday the stage was 8.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this morning and continue to rise to near
10.0 feet by this morning.The river will fall below flood stage by this
morning.
* Impact...At 10.0 feet...Moderate lowland flooding approaches businesses in the
southwest quadrant of Loop 410 and West Avenue. Low bridges and crossings
upstream near Lockhill-Selma are very dangerous to traffic..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.9 feet on Jun 4
1986.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 6AM
Location STG STG STG DAY TIME Fri Sat
Olmos Creek At 9 9 8.4 Fri 06 AM 10.0 2.0
&&
LAT...LON 2952 9855 2953 9851 2946 9845 2945 9850
$$1 follow-up statement
342
WGUS84 KEWX 241233
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
733 AM CDT FRI APR 24 2015
...The flood warning is cancelled for the following rivers in Texas...
Olmos Creek At Olmos Creek at Dresden Drive Near San Antonio affecting Bexar
County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-241303-
/O.CAN.KEWX.FL.W.0005.000000T0000Z-150424T1848Z/
/SIOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
733 AM CDT FRI APR 24 2015
The flood warning is cancelled for
the Olmos Creek at Dresden Drive Near San Antonio.
* At 7:01 AM Friday the stage was 6.8 feet.
* Flood stage is 9.0 feet.
* Forecast...the river will crest below flood stage at 8.8 feet this morning.
* Impact...At 9.0 feet...Minor lowland flooding extends into low areas of the
flood plain with no significant damage..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat
Olmos Creek At D 9 9 6.8 Fri 07 AM 2.0
&&
LAT...LON 2952 9855 2953 9851 2946 9845 2945 9850
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 24, 6:33 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 24, 6:33 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 633 AM CDT FRI APR 24 2015 .AVIATION... CLUSTER OF SHRA/TSRA N OF KECU TO KPEZ TO KT20 TO K3T5 LINE WILL CONTINUE TO SLOWLY MOVE TO THE NE AND OUT OF SOUTH CENTRAL TEXAS BY MIDDAY. WILL CONTINUE TSRA PREVAILING NEXT 1 TO 3 HOURS AT KAUS/KSAT/KSSF. NO MENTION AT KDRT...ALTHOUGH ISOLD SHRA/TSRA WILL PASS JUST EAST OF THE SITE. CHANCES REMAIN FOR SHRA/TSRA TO REDEVELOP THIS AFTERNOON INTO EVENING AND THEN LINGER ACROSS SOUTHEASTERN AREAS ON SATURDAY. HAVE PROB30S FOR KAUS/KSAT/KSSF FOR 24/22Z-25/02Z. AREAS OF IFR/MVFR CIGS/VSBYS WILL GIVE WAY TO VFR SKIES MIDDAY TO AFTERNOON. IFR/MVFR CIGS REDEVELOP TONIGHT AND THEN BECOME VFR SATURDAY MORNING. EXCEPT...REMAIN VFR AT KDRT. S TO SE WINDS 5 TO 15 KTS TODAY INTO TONIGHT...BECOME W TO NW TONIGHT OUT WEST SPREADING TO EASTERN AREAS ON SATURDAY AS A DRYLINE MOVES ACROSS OUR AREA. && .PREV DISCUSSION... /ISSUED 323 AM CDT FRI APR 24 2015/ SHORT TERM (TODAY THROUGH SATURDAY)... UPPER AIR ANALYSIS LAST EVENING SHOWED A RIDGE OVER THE MIDDLE OF THE COUNTRY AND A TROUGH EXTENDING FROM UTAH TO THE PACIFIC COAST OF BAJA CALIFORNIA. THE SOUTHWESTERLY FLOW ACROSS MEXICO IS BRINGING MID-LEVEL MOISTURE FROM THE PACIFIC. AT THE SURFACE...THE DRYLINE WAS LYING ACROSS EDWARDS AND VAL VERDE COUNTIES AND A COLD FRONT STRETCHED FROM NEAR BEAUMONT TO STEPHENVILLE. MOST OF OUR CWA REMAINS WARM AND MOIST WITH DEW POINT TEMPERATURES IN THE LOWER TO MIDDLE 70S. THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE SOUTHWESTERN COUNTIES WHICH WILL CONTINUE INTO THE FIRST PERIOD OF THIS FORECAST. THE UPPER LEVEL TROUGH OVER THE SOUTHWEST WILL PROGRESS TO THE NORTHEAST DURING THIS PERIOD CAUSING SOME MINOR HEIGHT FALLS OVER TEXAS. THE FLOW WILL REMAIN FROM THE SOUTHWEST. A COLD FRONT WILL DEVELOP TONIGHT AND MOVE THROUGH OUR CWA. THIS WILL TURN THE SURFACE WINDS AROUND TO THE WEST AND BRING IN DRIER AIR. WE WILL SEE CONTINUING CHANCES FOR THUNDERSTORMS TODAY AND TONIGHT. MODEL SOUNDINGS SHOWING CAPE AROUND 2000 J/KG AND VERTICAL WIND SHEAR AROUND 50 KTS. THIS SUGGESTS THE POSSIBILITY OF STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING. WE ARE AGAIN IN THE SPC SLIGHT RISK WITH A SLIVER OF BURNET AND WILLIAMSON COUNTIES IN THE ENHANCED RISK. THE MAIN THREAT WILL BE FOR LARGE HAIL AND DAMAGING WINDS. ONCE THE FRONT MOVES THROUGH THE CHANCE FOR SEVERE STORMS WILL COME TO AN END. THERE WILL BE LINGERING POPS ACROSS THE SOUTHEAST ON SATURDAY. LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... A STATIONARY FRONT WILL LIE ACROSS OUR SOUTHERN BORDER SATURDAY NIGHT AND SUNDAY. SOUTHERLY WINDS SOUTH OF THIS BOUNDARY WILL BRING MOIST AIR UP OVER THE FRONT AND CHANCES FOR THUNDERSTORMS SUNDAY. ANOTHER UPPER LEVEL TROUGH WILL DROP THROUGH THE WEST AND IN RESPONSE A RIDGE WILL BUILD OVER EAST TEXAS SUNDAY. THIS WILL PUSH A COLD FRONT THROUGH OUR AREA SUNDAY NIGHT INTO MONDAY WITH ANOTHER CHANCE FOR THUNDERSTORMS. BEHIND THE FRONT DRIER AIR WILL MOVE IN AND THE WINDS WILL TURN TO THE WEST AND THEN NORTH. AN UPPER LOW WILL FORM OVER THE SOUTHERN ROCKIES AND MOVE INTO WEST TEXAS BY MONDAY NIGHT. MODELS ARE IN BETTER AGREEMENT ON THE PROGRESSION OF THIS FEATURE ACROSS NORTH TEXAS ALONG THE RED RIVER REACHING ARKANSAS BY TUESDAY EVENING. MODELS DIVERGE BEYOND THIS POINT. WITH THE DRY AIR IN THE LOW LEVELS OUR FORECAST IS DRY THROUGH THE END OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 85 67 89 66 87 / 50 40 10 - 30 AUSTIN BERGSTROM INTL AIRPORT 84 67 88 64 86 / 50 50 20 - 30 NEW BRAUNFELS MUNI AIRPORT 85 67 89 65 87 / 50 50 20 10 30 BURNET MUNI AIRPORT 82 64 87 62 86 / 60 30 - 0 30 DEL RIO INTL AIRPORT 86 63 89 65 90 / 40 20 10 - - GEORGETOWN MUNI AIRPORT 84 65 88 63 86 / 50 30 10 0 30 HONDO MUNI AIRPORT 84 66 88 64 88 / 50 60 20 - 20 SAN MARCOS MUNI AIRPORT 84 67 87 65 86 / 50 50 20 10 30 LA GRANGE - FAYETTE REGIONAL 84 70 86 67 85 / 50 50 20 10 20 SAN ANTONIO INTL AIRPORT 85 68 89 67 87 / 50 60 20 - 30 STINSON MUNI AIRPORT 84 69 88 67 88 / 50 60 20 10 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Apr 24, 5:09 AM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 509 AM CDT FRI APR 24 2015 TXZ171>173-183>194-202>209-217>225-228-251100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 509 AM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH CENTRAL TEXAS. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WIND GUSTS...BUT ISOLATED HEAVY DOWNPOURS OF 2 TO 4 INCHES AND BRIEF TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE SUNDAY INTO MONDAY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:07 PM CDT | Special Weather Statement | EWX | Val Verde | 38 min |
| Apr 23, 9:05 PM CDT | Special Weather Statement | EWX | Val Verde | 25 min |
| Apr 23, 9:37 PM CDT | Special Weather Statement | EWX | Val Verde | 23 min |
| Apr 23, 11:03 PM CDT | Special Weather Statement | EWX | Val Verde | 42 min |
| Apr 23, 11:12 PM CDT | Special Weather Statement | EWX | Val Verde | 33 min |
| Apr 23, 11:53 PM CDT | Special Weather Statement | EWX | Val Verde | 52 min |
| Apr 24, 2:23 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 52 min |
| Apr 24, 3:27 AM CDT | Areal Flood Advisory | EWX | Dimmit, Zavala | 3 hr |
| Apr 24, 3:50 AM CDT | Areal Flood Advisory | EWX | Real, Uvalde | 3 hr |
| Apr 24, 3:52 AM CDT | Areal Flood Advisory | EWX | Frio | 3 hr |
| Apr 24, 4:35 AM CDT | Areal Flood Advisory | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays, Wilson | 3 hr |
| Apr 24, 4:38 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 52 min |
| Apr 24, 5:02 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Apr 24, 5:04 AM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Apr 24, 5:45 AM CDT | Areal Flood Advisory | EWX | Bastrop | 3 hr |
| Apr 24, 6:22 AM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr | 113 min |
| Apr 24, 6:30 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 3 hr |
| Apr 24, 6:41 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Apr 24, 8:26 AM CDT | Areal Flood Advisory | EWX | Bexar | 109 min |
| Apr 24, 9:36 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell | 114 min |
| Apr 24, 10:42 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 23 hr |
| Apr 24, 2:15 PM CDT | Flash Flood Watch | EWX | Atascosa, Bastrop, Bexar, Caldwell, DeWitt, Fayette and 8 more | 12 hr |
| Apr 24, 5:16 PM CDT | Special Weather Statement | EWX | Maverick | 44 min |
| Apr 24, 5:49 PM CDT | Special Weather Statement | EWX | Kinney | 56 min |
| Apr 24, 6:15 PM CDT | Special Weather Statement | EWX | Kinney | 45 min |
| Apr 24, 6:18 PM CDT | Special Weather Statement | EWX | Kinney | 42 min |
| Apr 24, 6:22 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 38 min |
| Apr 24, 6:37 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 23 min |
| Apr 24, 6:55 PM CDT | Special Weather Statement | EWX | Dimmit | 50 min |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.